MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 500 bd¿ slip-tip disposable tuberculin syringes were found with foreign matter inside them.The following information was provided by the initial reporter: "as per complaint, pharmacy found black dot/powder like material on the plunger of the multiple 1ml bd syringe from the lot 2355450.Can you please confirm these syringes did not come in contact with any patients and there was no harm? ans: yes, i confirm that these syringes did not come in contact with any patient and there was no harm.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 500 bd¿ slip-tip disposable tuberculin syringes were found with foreign matter inside them.The following information was provided by the initial reporter: "as per complaint, pharmacy found black dot/powder like material on the plunger of the multiple 1ml bd syringe from the lot 2355450.Can you please confirm these syringes did not come in contact with any patients and there was no harm? ans: yes, i confirm that these syringes did not come in contact with any patient and there was no harm".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 23-may-2023 h6: investigation summary five samples were provided to our quality team for investigation.Through visual inspection, it was observed that one syringe has a 1/4" scrape on the flange and four syringes have a grease-like foreign matter present on the side of the flange.Potential root cause for the damaged barrel defect and foreign matter non-fluid path is associated with the assembly process.Production database and technical logs for lot 2355450 were reviewed.An issue pertaining to the damaged barrel defect was documented in the production database and technical log.

Brand Name
BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16920262
Report Number1213809-2023-00501
Device Sequence Number15186124
Product Code FMF
UDI-Device Identifier00382903096596
UDI-Public00382903096596
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309659
Device Lot Number2355450
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown